The latest research & treatment news about Hepatitis C infection, diagnosis, symptoms and treatment.

Previous

Hepatitis C Update: Is it Safe to Get a Tattoo?

Back to News Homepage

Next

Gap in Hepatitis B Diagnosis and Treatment

Warning About Incivek Promotion Issued by FDA

June 1, 2012

Print this page

In response to a story used in Vertex’s marketing campaign, the FDA has warned the pharmaceutical company that their promotional piece may mislead consumers about the Hepatitis C drug, Incivek.

Vertex warned over misleading hep C drug promotion

Boston Business Journal by Julie M. Donnelly, Reporter

Date: Wednesday, May 30, 2012

The U.S. Food and Drug Administration has issued a letter to Vertex Pharmaceuticals (Nasdaq: VRTX) saying the company published a misleading “branded story” promoting its drug for hepatitis C, Incivek. The FDA is demanding that the Cambridge, Mass.-based company, which won FDA approval for the drug in May of 2011, stop disseminating the materials in question.

The letter reads in part, “The branded story is misleading because it overstates the efficacy, omits material facts and minimizes important risk information about the drug product.”

Continue reading this entire article:
http://www.bizjournals.com/boston/news/2012/05/30/fda-warns-vertex-over-misleading.html?page=allVertex

4 Comments
Share
Share

Previous

Hepatitis C Update: Is it Safe to Get a Tattoo?

Back to News Homepage

Next

Gap in Hepatitis B Diagnosis and Treatment

Requirements for using and reposting articles

Comments

HepatitisCentral.com provides information regarding hepatitis and liver disease. Comments are available to the community in order to discuss these topics and obtain answers to questions through community members. The Editors at HepatitisCentral.com will not be responding to questions or comments posed in article comments.

  • Dabrazier

    This drug is very powerful, think twice before you decide to use it.

    • Carolyn Powers

      Did you use it. What happened for you to feel that way?
      Carolyn

  • Egmarant

    I completed the Incivek the 1st of the year. I will never use it again! Hands, fingers, toes, feet, they all cracked and were raw. All my nails are still wavy  and broken. Mouth had white puss places all around. Had to sit down especially in mornings to urinate due to rectum dropping out every time I tried to relax. Constant nausea, especially in mornings. The mental intensity, like interferon after 8 or 9 mos, from the start. Just horrible.

  • The FDA is continuing to warn people about Incivek. This article shows that http://www.rxwiki.com/news-release/incivek-has-small-risk-fatal-and-nonfatal-serious-skin-reactions, it is fatal in a small number of cases. But how small is small? Either way, it sounds scary!